Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Suffering from unusual facial skin condition. Having mildly inflamed pink skin with pus, plugged pores. Taken Tropical steroids, metrogel cream, pro-topic ointment. How can it be treated?

I am a middle-aged woman, and for 2 years I have had an “unusual” skin condition (face only). The problem began with acne and rash , then dry red skin, sometimes very dark red skin. A number of Drs aren’t sure what it is. Atypical rosacea or some types of dermatitis seem to be the best guesses. Biopsy and blood tests show all is well and no skin issue indicated (eg it is not Lupis). The most bothersome symptom at the moment (I hate to leave the house) is that one side of my face has a medium sized area of mildly inflamed pink skin which has an endless supply of white “sebaceous” material – looks like pus to me- which comes out of the pores when wet. Also have what looks like blackheads, but they are brown, they seem like plugged pores, and they are filled with the endless white stuff. All the above issues began at least 1½ years ago. The other side of my face is a mottled color mixture of pink, brown, normal skin tone, and has a few white spots(recent); also a couple of 2-year-old pimples . At least this side looks better – it was in bad shape a while back. Meds - Topical steroids caused my entire face to become extremely dark red. The most helpful topical is Metrogel cream. Protopic ointment also helps but causes “normal” pimple breakouts. Sorry this is so long. I do hope to receive an answer- idea, opinion,suggestion. Help! Thank you! Bailey
Asked On : Thu, 14 Jun 2012
Answers:  1 Views:  206
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
thanks for using health care magic
I would be pleased to answer your question

Your diagnosis points towards Rosacea with secondary complications . Apart from Metronidazole that helps you , your condition warrants you to be on a high dose course of ISOTRETINOIN . It will help in removing the oilyness and reducing the size of the trouble causing oil glands

Apart from that you should avoid any facials , heavy sunscreens on your face and totally avoid steroids on the face .
Use a Mild face was like Cetaphil cleansing lotion
Thanks and take care
Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor